I had the CoolSculpting procedure done three days ago. I am having severe pain around my belly button area.

Dr. Dean Kane Q & A Q. I had the CoolSculpting procedure done three days ago. I am having severe pain around my belly button area. Ibuprofen and acetaminophen are not helping with the pain. Please help. A. ​Pain and cramps of the lower tummy following CoolSculpting (CS) is well recognized. Of immediate concern is any change in color of the skin or nausea and vomiting. Should these occur, head back to your CS Speicalist or Emergency Room. ​ ​The cooling and inflammatory effects of CS affect the muscles and nerves superficially. It is for this reason that pain and cramps can occur. As the inflammation resolves, so will the symptoms. For my patients, I recommend:
  1. ​ice massages (particularly for “itching” sensation and desensitization massage,
  2. ​a moderate compression garment such as a Spanx,
  3. ​non-sedating anti-histamines such as loratidine or certidine (Claritin or Zyrtex),
  4. ​NSAIDs such as ibuprofen or naprosyn
  5. ​Rarely is Tylenol with codeine (or similar narcotic) necessary.
  6. ​For nerve pain which can take more than 3 weeks to resolve, one of the “gaba” peripheral neuritis medications such as Neurontin or Lyrica may be helpful.
​Return to your CS Specialist for his or her recommendations. I wish you the best!
« »